Doctor insights on:
On 50mg pamelor migrane + 50mg topamax (topiramate) qhs, neuro wants me to take 25mg topamax (topiramate) in am too but makes me sleepy, can I take all 75 topamax (topiramate) + pamelor qhs?
Daily migraine 4-6 pm right side follows trigeminal nerve taking Imitrex (sumatriptan) sometimes 2x do I need a neuro consult?
Been on percocet, causing IBS trbl, pain doc chg to butrans c perc for btp. Scared butrans may cause me to wd from perc since dr said diff antagonist?
Could painkillers (hydros, demerol, (meperidine hydrochloride) vidodin.. Watevev) give anybody else nightmares?
I've tried gabapenten, lyrica, (pregabalin) Elavil, cymbalta, oxycodone for sudden onset neuropathy.Guess that's it.Any answers, cause I don't havevany.I give up.
Neuropathy: The important thing is diagnosis FIRST, treatment second. Don't give up. Get to the reason for the neuropathy. Something is causing it. (Nerve compression, chemical damage, diabetes, etc) If nothing else, radically change your diet to gluten free, high protein, low carb all organic for one month. No alcohol/smoking. You might get surprised. ...Read moreSee 1 more doctor answer
Dx type 2 trigeminal neuralgia, occipital neuralgia, neuropathy. Rx'd gabapentin, perc, k-pin, ibuprofen, mobic- rarely take as no help, cymbalta, (duloxetine) phenergen. Sev false + for amphetimine. Help! why ?
Confusing: I think your real ? Is why you test positive for amphine when you are not using them. Right? Well if they are justdoing a drug screen there are quite a few things that can give false positive. Especially some over the counter medications , even vicks that is rubbed on and inhaled or the kind you stick up your nosezantac otc is another one if you use that for heartburn . Most oral decongestants 2. ...Read moreSee 1 more doctor answer
Migraine for 2 weeks. Nothing helping. Toradol maxerane Imitrex (sumatriptan) . ER doctors won't help anymore ?
Very sorry to hear: I'm a headache specialist in the U.S. and would be happy to lend a hand. Feel free to contact me for private consultation means at: www.healthtap.com/drsaghafi You've got a complicated problem which may not be solvable with simple medication changes. Plus history of concussion. That makes this more unique that what most ER's are equipped to handle. Let me know if you'd like me to help. ...Read more
Svre Hdache w nusea vertigo for 5 days.better now but tingl in lips and head.migrain history.ct mri last year normal.physical neuro test normal.worry?
CT w symptoms?: My concern is the vertigo with the headache and tingling. Did you have these symptoms when radiological exams done last year? If so that is good. Migraine can cause vertigo and tingling too. Tingling around the lips can be with anxiety as well, so difficult to say for sure. IF these symptoms are all new and no MRI done during this period, then this would not be a bad idea. ...Read more
My gf hd TB meningitis 1 yr bck nd her doc jst told me tht hr biggest issue is spastic quadriparesis. She cn move all limbs bt can't walk straight. Dey gave baclofen+tizanidine. Any other treatment?
Post-meningitic: TB affects multiple areas and can damage the nervous system by both direct damage and vasculitis of penetrating vessels from the meninges to the brain resulting in infarcts (killing of brain cells). This is not generally fully reversible and must be treated symptomatically. The only person who can determine what is necessary is the neurologist seeing her. Stick with them and be hopeful. ...Read more
Trigeminal neuralgia 6 mth.On carbamazepine 300mg tds.Still on&off symptoms.Does switching to lyrica (pregabalin) or oxcarbazepine help? Or decompression surgery?
Go higher: Carbamazepine (tegretol) is still the drug of choice. If no side effects and blood tests (cbc, liver functions) are within normal limits, increase Carbamazepine up to 1200mg/day or higher. Before switching to oxcarb try another option by gradually adding up to 10 mg of Baclofen tid. Rec:do not self-medicate. Always consult with your physician before changing any protocol. ...Read moreSee 1 more doctor answer
My gf twitches in her sleep but lately seizure-like our doctor says it's epilepsia partialis continua we got phenobarbitone sertraline hcl.Its serios?
I have concerns: You may be dealing with a sleep disorder, previously termed "nocturnal myoclonus". Epilepsia partialis continua is usually associated with status epilepticus and is the residual activity after partial control. Am not aware of results of EEG or other studies, and we truly no longer use phenobarbital in USA due to it's problems. Contact us via Concierge Consult, as this needs far greater focus. ...Read moreSee 1 more doctor answer
Cough: In addition to infectious cause, the 3 most common causes of a chronic cough include asthma, rhinitis, and gastroesophageal reflux. An allergist/immunologist or a primary care physician can help evaluate and diagnose the reason for your chronic cough. You should see a physician if the cough has persisted despite steroids ...Read more
Headache, watering eye and tingling fingers everyday for almost 1 year. Sinus ct, brain MRI and bloods normal. Neuro thinks migraines. Nothing helping?
Chronic Migraine CDH: In the majority of cases (80%), CDH represents the transformation of an episodic, acute migraine headache disorder into a daily attack known as chronic (transformed) migraine. Since medication overuse is a significant contributing factor in most cases of CDH, the key to effective management is to recognize any pattern of over utilization of headache-inducing medications that could result in MOH. ...Read more
38yr fem. Migraine for 5 weeks. Mri/mra normal. Was on lamictal for 4?Yrs for prev. Added Depakote 2 weeks ago. Working w neuro. Suggestions? Thanks
21 yr female.Depot shot in arm 30 days ago. Arm shakes w/numbness &doctors said it's physiological.Now headaches, fatigue, stomach&spine pain, numbness?
Merits evaluation: See a neurologist for an evaluation of these symptoms. ...Read more
Migraine x3days.Lamictal for prevention. Excedrin, percocet, Aleve (naproxen) r not helping.Fu w neuro in 3 days. Should i wait?
?modifications: Your preventative is likely suboptimal, and you likely should shift to a different med. To adequately stop a migraine which has been ongoing for days, a triptan is too late, but an ergotamine or Cambia might assist. Do not recommend narcotics for migraine treatment, as rebound can be difficult. Ok to wait the 3 days, but telephone in meantime, and start a new strategy. Lots of options. ...Read more
I took 5mg flexeril 24 hrs ago and just took 50mg Imitrex (sumatriptan). Anything to worry about?
No probem: In theory there is a risk this combination may increase the risk of serotonin syndrome. You can discuss this with your physician but this may be more of a theoretical risk as in practice I do not see this as a usual problem. Serotonin is a chemical your body produces that's needed for your nerve cells and brain to function. But too much serotonin causes symptoms that can range from mild (shivering and diarrhea) to severe (muscle rigidity, fever and seizures). Severe serotonin syndrome can be fatal if not treated. ...Read moreSee 1 more doctor answer